Yahoo Answers is shutting down on May 4th, 2021 (Eastern Time) and beginning April 20th, 2021 (Eastern Time) the Yahoo Answers website will be in read-only mode. There will be no changes to other Yahoo properties or services, or your Yahoo account. You can find more information about the Yahoo Answers shutdown and how to download your data on this help page.

Anonymous
Anonymous asked in HealthWomen's Health · 1 decade ago

Does the Depo stop your period?

I got the Depo. shot on November 17, on a monday. and i few days later i had sex with my boyfriend, un-protected. it was the first time we have ever had un-protected sex, and so he "finished" i'm supposed to get my period anyday now, and i was wondering if it was too soon to have sex, and if there is a chance i could be pregnant? if you have any helpful information, i would really appriciate some help.

8 Answers

Relevance
  • 1 decade ago
    Favorite Answer

    Depo/the shot eliminates your period because it stops you from ovulating and releasing an egg. The shot also starts working as soon as it enters your system, so it is an extremely slim chance you'd be pregnant.

    If you ever decide to get off the shot, it can take up to a year for you to even get your periods back.

  • 1 decade ago

    This is not always the case for eveyone, I have been on the depo shot since july of this year, i had no period up until mid sept, when it was time to get my second dose, i did, however in mid sept just before i had my second shot,started my period, and guess what I'm still on my period 11 weeks later, even after getting the second shot i am still bleeding, my 3rd shot is due in 1 week, hopefully this time it will work and my period will stop.

    Source(s): self experience
  • Anonymous
    5 years ago

    I had a sister that got the Depo shot and their first month or so, she heavily spotted the entire month and she gained 30 lbs after being on it for a while. It depends on the person, some people have a positive experience with it, some don't. But I wouldn't recommend that shot, bad bad bad....

  • Sara
    Lv 5
    1 decade ago

    You were not completely protected from Depo after only a few days. In about 3 weeks you should take a test.

  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    5 years ago

    For the best answers, search on this site https://shorturl.im/av4H8

    It may or may not. You should actually be getting the shot DURING your menstrual period because that way your doctor will know for sure you're not pregnant, and it will be immediately effective. (as a side note, my period stopped within 12 hours of my first shot) Just be aware that while MANY women experience complete cessation within 12 months of taking the shot, one of the more annoying side effects is irregular bleeding.

  • 5 years ago

    Im fixing to start this shot has soon has i start my peroid. The reason is to stop mine altogether i dont need birth control but i have the worse bleeding and cramping. But this is a shot people its in your system has soon has the injection is over. There is no waiting for it to break down and then build up. Its riding the super highway that is your blood stream. Thats kinda the reason when your really sick they give you iv and tgen meds in iv... Cus there is no waiting and you hope that that highway dont get a traffic jam...lol

  • I used to take it-- no, I did not have periods with it (one reason I used to get it!). But, I do believe that you are supposed to wait 30 days before having unprotected sex, much like the pill. I would take a test if I were you.

  • 1 decade ago

    it stopped mine completely for about 2 years.

Still have questions? Get your answers by asking now.